Louisiana, 2011Damaging Wind in Louisiana, July 2, 2011
July 2, 2011 · NWS LIX · 1 event in 1 county or zone
Sea breeze interaction allowed the development of an isolated severe thunderstorm near the coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze interaction allowed the development of an isolated severe thunderstorm near the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 2, 2:22 PM CST, 3 minutes earlier.
Area forecast discussion, Jul 2, 2:22 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT SAT JUL 2 2011
.SHORT TERM...
FORECAST AREA REMAINS ON THE SE PERIPHERY OF THE LARGE EXPANSIVE
UPPER HIGH THAT EXTENDS FROM AZ TO THE LOWER OH VALLEY. EXPECT
THIS PATTERN TO CONTINUE INTO SUNDAY. DAYTIME TEMPERATURE MOVE
QUICKLY INTO THE MID 90S BY EARLY AFTERNOON. HOWEVER THE AREA IS
DISPLACED FAR ENOUGH FROM THE CENTER OF THE HIGH FOR AT LEAST ISOLATED
TO SCATTERED THUNDERSTORMS DEVELOP DUE TO STRONG DIFFERENTIAL
HEATING AND LAKE OR SEA BREEZE CONVERGENCE. EXPECT AFTERNOON CONVECTION
TO LINGER INTO THE EARLY EVENING...WITH ISOLATED ACTIVETY NEAR THE
COAST AND COASTAL WATERS OVERNIGHT. A SIMILAR WEATUER PATTERN IS
EXPECTED ON SUNDAY...HOT DAYTIME TEMPERATURES ALONG WITH A 20PCT
THUNDERSTORM COVERAGE. ANOTHER POTENTIAL IMPACT WILL BE
WEAK DISTURBANCES ALONG THE PERIPHERY OF THE UPPER HIGH. THE
UPPER HIGH BEGINS TO SHIFT WESTWARD ON MONDAY AND TUESDAY AS A MID
LEVEL TROUGH BEGINS TO DEVELOP OVER THE EASTERN THIRD OF THE
COUNTRY WITH A WEAK TROUGH AXIS EXTENDING TOWARD THE CENTRAL GULF
COAST. THIS SUBTLE CHANGE IN THE UPPER PATTERN WILL LEAD TO A
SLIGHT INCREASE IN THUNDERSTORM COVERAGE WITH MAX TEMPS NUDGING
DOWN A FEW DEGREES. AFTERNOON DEWPOINTS IN THE UPPER 60S TO MID
70S RANGE WILL HELP KEEP HEAT INDEX VALUES MAINLY IN THE 99 TO 105
DEGREE RANGE.
.LONG TERM...
MID WEEK INTO NEXT WEEKEND...MODELS CONTINUE TO INDICATE MID LEVEL TROUGH
WILL EXTEND OVER THE EASTERN U.S. WITH WEAK TROUGH OR SHEAR AXIS
EXTENDING ACROSS THE REGION. IN ADDITION...DEEPER MOISTURE
PROFILES EXPECTED AS TROPICAL WAVE OVER CARIBBEAN AND ATLANTIC
FORECAST TO MOVE INTO EASTERN GULF TOWARD THE WEEKEND. OVERALL
TEMPERATURES WILL MODERATE AND RAIN CHANCE INCREASE IN THE LATTER
HALF OF THE WEEK AND EARLY WEEKEND.
.MARINE...
THE HIGH PRESSURE RIDGE AXIS IS EXPECTED TO PERSIST OVER THE
NORTH GULF OF MEXICO DURING MOST OF THE NEXT 5 DAYS WITH SUBTLE
CHANGES TO THE ORIENTATION. OVERALL GRADIENT REMAINS WEAK...THERE
WILL CONTINUE TO BE HIGHER WINDS OVER SOME OF THE EASTERN
NEARSHORE WATERS DUE TO THE AFTERNOON SEABREEZE AND NOCTURNAL LOW
LEVEL JET. MID WEEK AND BEYOND...SOME UNCERTAINTY IS THE
WILL BE THE IMPACT OF ANY TROPICAL WAVE MOVING INTO THE SOUTHEAST
GULF OF MEXICO.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 95 72 94 / 20 20 20 20
BTR 74 96 74 94 / 20 20 20 20
ASD 75 95 74 94 / 30 20 20 20
MSY 77 95 77 91 / 30 20 20 20
GPT 76 95 75 93 / 30 20 20 20
PQL 74 95 73 94 / 30 20 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 2, 10:27 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CDT SAT JUL 2 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-031630-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1127 AM CDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...
PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. ONE OR TWO
OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH THE MAIN
THREAT BEING DAMAGING WINDS.
HEAT INDEX VALUES WILL RISE INTO THE 99 TO 105 DEGREE THIS
AFTERNOON OUTSIDE OF RAIN AREAS.
MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE
GUSTY TO DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.
HEAT INDEX VALUES WILL RISE INTO THE 99 TO 105 DEGREE RANGE EACH
AFTERNOON OUTSIDE OF RAIN AREAS.
MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT
MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
95/DM
In the hours before
Special weather statement, Jul 2, 12:11 PM CST, 2 hours 14 minutes before
MSZ082-021845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
111 PM CDT SAT JUL 2 2011
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING JACKSON
COUNTY...
AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...MOVING SOUTHWEST AT
5 MPH.
THE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VANCLEAVE...MOSS POINT AND ESCATAWPA.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 2, 12:45 PM CST, 1 hour 40 minutes before
MSZ082-021945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 PM CDT SAT JUL 2 2011
...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING
JACKSON COUNTY...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER PORTIONS OF JACKSON COUNTY THAT
ARE GENERALLY NORTH OF INTERSTATE 10. THE THUNDERSTORMS ARE NEARLY
STATIONARY.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WADE...VANCLEAVE AND ESCATAWPA.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Jul 2, 1:14 PM CST, 1 hour 11 minutes before
LAZ059-065>067-022000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT SAT JUL 2 2011
...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING TERREBONNE
PARISH...LAFOURCHE PARISH...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAROSE...OR ABOUT 4 MILES
EAST OF MONTEGUT...MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTEGUT...
DULAC AND CHAUVIN
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Jul 2, 2:02 PM CST, 23 minutes before
LAZ065-066-022100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT SAT JUL 2 2011
...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING TERREBONNE
PARISH...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTH OF HOUMA...OR ABOUT 6
MILES WEST OF CHAUVIN...DRIFTING WEST AT 7 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DULAC
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED. THIS STORM IS ALSO PRODUCING HEAVY
RAINFALL WHICH MAY LEAD TO PONDING OF WATER ON LOW LYING ROADWAYS
AND IN AREAS OF POOR DRAINAGE.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Jul 2, 2:23 PM CST, 2 minutes before
MSZ080-081-022130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CDT SAT JUL 2 2011
...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING HANCOCK COUNTY...
HARRISON COUNTY...
AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF GULFPORT...OR ABOUT 3 MILES
SOUTHEAST OF SAUCIER...MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYMAN.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
98/SO
Thunderstorm Wind, Terrebonne
- When
- July 2, 2:25 PM CST
- Where
- Terrebonne County, 1.75 mi NE of Boudreaux
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.441, -90.703
Terrebonne Parish Emergency Manager reported downed trees, downed power lines and an overturned trailer home in the Bobtown Community along Grand Calliou Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311085.